MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CANNULATED POLYAXIAL SCREW 5.5X45MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. CANNULATED POLYAXIAL SCREW 5.5X45MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 801M5545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Malunion of Bone (4529)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2021-00355 through 3012447612-2021-00357.
 
Event or Problem Description
It was reported a revision surgery was performed to address post-op screw breakage and malunion.Prior to the revision, the surgeon thought one screw was broken, but three screws were found to be broken during the revision.The shafts of the three screws were unable to be removed and remain implanted within the patient.No new hardware was added during the revision.This is report two of three for this event.
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection: the returned devices were examined.Visual inspection revealed that three of the four returned screws are fractured.Dhr review: the dhrs were reviewed.There are no indications of manufacturing issues which would have contributed to this event and the devices were likely conforming when they left zimmer biomet¿s control.Potential root cause: the cause of the damage cannot be determined at this time since there is no information available regarding how the screws were installed during the initial surgery.Device use: these devices are used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description

Brand Name
CANNULATED POLYAXIAL SCREW 5.5X45MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key12470909
Report Number3012447612-2021-00356
Device Sequence Number11975204
Product Code NKB
UDI-Device Identifier00887868254796
UDI-Public(01)00887868254796(10)T10396
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K183550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801M5545
Device Lot NumberT10396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight183